MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SUCT/IRRIG CANNULA SET (10/5); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

INTEGRA LIFESCIENCES MANSFIELD SUCT/IRRIG CANNULA SET (10/5); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 600340
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that once irrigation was engaged, the suct/irrig cannula set (600340) continued to drip from the cannula.The product was not used in surgery but was tested and found to have leaked.
 
Additional Manufacturer Narrative
Updates fields: d4 (udi#), d4 (lot#).Corrected field: d4 (serial number).Two suction/irrigation cannula set (10/5) (600340) were returned for evaluation.The device history record (dhr) was reviewed, and no anomalies related to the reported issue were identified.Failure analysis - visual and functional evaluation were performed.The returned cannulas were in used condition with the irrigation valves stuck in place.The valves could not be disassembled by hand.When water was pumped through the irrigation valve, there was no leakage out of the end of the tubes.Supplier evaluation was performed and identified that the shape of the trumpet valve may allow leakage due to a gap between the shaft and the sleeve.No additional risk was identified from leakage and the supplier stated that leakage is an expected outcome.Lubrication of the valves can help to create a stronger seal.Per the instructions for use (ifu), "the use of an instrument lubricant, that is compatible with the method of sterilization to be used, is recommended before instruments are sterilized.Note that ultrasonic cleaners remove all lubrication; therefore this maintenance procedure should be done routinely after ultrasonic cleaning and before sterilization." root cause - the reported complaint was confirmed.It was determined that the irrigation valve buttons were stuck and unable to function due to rough handling or removal of parts.Water leakage is an expected result of use of the device.No manufacturing, workmanship or material deficiency has been identified.
 
Event or Problem Description
N/a.

Brand Name
SUCT/IRRIG CANNULA SET (10/5)
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19244251
Report Number3014334038-2024-00095
Device Sequence Number17884540
Product Code GCJ
UDI-Device Identifier10381780156895
UDI-Public10381780156895
Combination Product (Y/N)N
PMA/510(K) Number
K060233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number600340
Device Lot NumberBK2310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown